Inscrição na biblioteca: Guest
Portal Digital Begell Biblioteca digital da Begell eBooks Diários Referências e Anais Coleções de pesquisa
Journal of Porous Media
Fator do impacto: 1.49 FI de cinco anos: 1.159 SJR: 0.43 SNIP: 0.671 CiteScore™: 1.58

ISSN Imprimir: 1091-028X
ISSN On-line: 1934-0508

Volumes:
Volume 23, 2020 Volume 22, 2019 Volume 21, 2018 Volume 20, 2017 Volume 19, 2016 Volume 18, 2015 Volume 17, 2014 Volume 16, 2013 Volume 15, 2012 Volume 14, 2011 Volume 13, 2010 Volume 12, 2009 Volume 11, 2008 Volume 10, 2007 Volume 9, 2006 Volume 8, 2005 Volume 7, 2004 Volume 6, 2003 Volume 5, 2002 Volume 4, 2001 Volume 3, 2000 Volume 2, 1999 Volume 1, 1998

Journal of Porous Media

DOI: 10.1615/JPorMedia.v8.i6.10
pages 551-556

A Note on the Swimming Problem of a Singly Flagellated Microorganism in a Fluid Flowing through a Porous Medium

Abdul Majeed Siddiqui
Department of Mathematics, Pennsylvania State University, York Campus, 1031 Edgecomb Avenue, York, PA 17403, USA
A. R. Ansari
Department of Mathematics & Statistics, College of Informatics & Electronics, University of Limerick, Limerick, Ireland

RESUMO

The swimming of microscopic organisms employing a single flagellum for propulsion in a fluid flowing through a porous medium is investigated. In a previous study, a simple model of the flow that ignored the inertial terms was adopted. Here, we use a model taking full account of the inertial effects. The flagellum is modeled by an infinite flexible but inextensible transversely waving sheet. Expressions for the velocity of propulsion of the microscopic organism are obtained. We also consider cases involving the viscosity in combination with the effective viscosity of the medium. Finally, we show that as the permeability becomes large, the results reduce to the swimming of such organisms in a viscous fluid (discounting the pores).